Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 12, NWS Milwaukee, WI

February 3, 2017

NWS Milwaukee, WI issued this small craft advisory at Feb 3, 2017, 2:18 PM CST. It took effect at Feb 4, 2017, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2017, 2:18 PM CST (20:18 UTC)
In effect from
Feb 4, 2017, 9:00 AM CST
Expired
Feb 5, 2017, 4:00 AM CST
In force
19 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

560 
WHUS73 KMKX 032018
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
218 PM CST FRI FEB 3 2017

...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING SATURDAY...

.SOUTHERLY WINDS AHEAD OF APPROACHING LOW PRESSURE WILL BECOME
GUSTY BY LATE SATURDAY MORNING. THESE STRONGER WINDS WILL PERSIST
THROUGH THE EVENING...SLOWLY EASING LATER IN THE NIGHT. 

WAVES WILL BUILD TOMORROW THROUGH THE DAY SATURDAY AND INTO THE
EVENING...SLOWLY SUBSIDING OVERNIGHT AS WINDS BEGIN TO EASE. 

LMZ643>646-040430-
/O.NEW.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
218 PM CST FRI FEB 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 4 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO
4 AM CST SUNDAY. 

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES: 1 TO 3 FEET SATURDAY MORNING BUILDING TO 4 TO 7 FEET BY
  EVENING...THEN SLOWLY SUBSIDING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
6 follow-up statements
058 
WHUS73 KMKX 040308
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CST FRI FEB 3 2017

...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING SATURDAY...

.SOUTHERLY WINDS WILL BECOME GUSTY BY LATE SATURDAY MORNING. 
THESE STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY 
EASING LATER IN THE NIGHT. WAVES WILL BUILD TOMORROW THROUGH THE 
DAY SATURDAY AND INTO THE EVENING...SLOWLY SUBSIDING OVERNIGHT AS 
WINDS BEGIN TO EASE.

LMZ643>646-041115-
/O.CON.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
908 PM CST FRI FEB 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
4 AM CST SUNDAY...

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES: 1 TO 3 FEET SATURDAY MORNING BUILDING TO 4 TO 7 FEET BY 
  EVENING...THEN SLOWLY SUBSIDING OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HALBACH
WWW.WEATHER.GOV/MKX
025 
WHUS73 KMKX 041014
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 AM CST SAT FEB 4 2017

...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY...

.SOUTHERLY WINDS WILL BECOME GUSTY BY LATER THIS MORNING. THESE 
STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING 
LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. WAVES 
WILL BUILD THROUGH TODAY AND INTO THIS EVENING...SLOWLY SUBSIDING 
OVERNIGHT...AS WINDS BEGIN TO EASE.

LMZ643>646-041815-
/O.CON.KMKX.SC.Y.0012.170204T1500Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
414 AM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 AM CST SUNDAY...

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TODAY.
  WINDS VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT...WITH GUSTS
  UP TO 30 KNOTS. 

* WAVES: 1 TO 3 FEET THIS MORNING...BUILDING TO 4 TO 6 FEET BY 
  EVENING...THEN SLOWLY SUBSIDING OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
545 
WHUS73 KMKX 041519
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CST SAT FEB 4 2017

...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY...

.SOUTHERLY WINDS WILL BECOME GUSTY BY LATER THIS MORNING. THESE
STRONGER WINDS WILL PERSIST THROUGH THE EVENING...SLOWLY EASING
LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. WAVES
WILL BUILD THROUGH TODAY AND INTO THIS EVENING...SLOWLY SUBSIDING
OVERNIGHT...AS WINDS BEGIN TO EASE.

LMZ643>646-042330-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 AM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS 
  TODAY. WINDS VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT...
  WITH GUSTS UP TO 30 KNOTS. 

* WAVES: 1 TO 3 FEET THIS MORNING...BUILDING TO 3 TO 6 FEET BY
  EVENING ESPECIALLY TOWARD PORT WASHINGTON AND SHEBOYGAN. WAVES
  SLOWLY SUBSIDING OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
MG
709 
WHUS73 KMKX 042043
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
243 PM CST SAT FEB 4 2017

...GUSTY SOUTH WINDS AND HIGH WAVES DEVELOPING TODAY...

.SOUTHERLY WINDS WILL BE GUSTY THROUGH THE EVENING...SLOWLY 
EASING LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. 
WAVES WILL BUILD INTO THIS EVENING...SLOWLY SUBSIDING 
OVERNIGHT...AS WINDS BEGIN TO EASE.

LMZ643>646-050445-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
243 PM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. WINDS
  VEERING SOUTHWEST AT 15 TO 25 KNOTS TONIGHT... WITH GUSTS UP TO 30
  KNOTS. 

* WAVES: 3 TO 6 FEET. WAVES SLOWLY SUBSIDING OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
401 
WHUS73 KMKX 050334
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CST SAT FEB 4 2017

...GUSTY WINDS INTO TONIGHT...

.GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT...SLOWLY EASING
LATER IN THE NIGHT AS THEY VEER TO THE SOUTHWEST AND WEST. HIGHER
WAVES WILL PERSIST INTO EARLY TONIGHT...SLOWLY SUBSIDING AFTER
MIDNIGHT AS WINDS BEGIN TO EASE.

LMZ643>646-051000-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 PM CST SAT FEB 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SUNDAY...

* WINDS: SOUTH TO SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS. 

* WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
157 
WHUS73 KMKX 051006
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 AM CST SUN FEB 5 2017

...WINDS AND WAVES SUBSIDING...

.WINDS AND WAVES WILL CONTINUE TO SUBSIDE INTO EARLY THIS 
MORNING...AS A TROUGH OF LOW PRESSURE MOVES THROUGH THE AREA. WEST
NORTHWEST WINDS MAY GUST TO AROUND 20 KNOTS LATER THIS MORNING AND
AFTERNOON. HOWEVER...FREQUENT GUSTS ABOVE THAT LEVEL ARE NOT
EXPECTED. THUS...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

LMZ643>646-051115-
/O.EXP.KMKX.SC.Y.0012.000000T0000Z-170205T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
406 AM CST SUN FEB 5 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS TODAY
WILL REMAIN AROUND 20 KNOTS...WITH FREQUENT GUSTS ABOVE THAT 
LEVEL NOT EXPECTED.

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 10:12 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Feb 3, 10:12 AM CST, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1012 AM CST Fri Feb 3 2017

.UPDATE...

Skies will remain mostly sunny through the day today under high
pressure. Temperatures will be below normal once again. Forecast
highs seem to be in line with latest model temps, so no
significant updates are expected through the remainder of the day.

&&

.AVIATION/18Z TAFS/...

High pressure will keep skies mostly clear into tonight. Mid and
high level clouds will then move in later tonight into Saturday
morning ahead of an approaching wave. This wave has the potential
to bring a little light snow to southern Wisconsin...mainly during
the afternoon and evening hours. There is still some uncertainty
with how much dry air will be present in the low levels, which
will impact the amount of snow that actually makes it to the
ground. Some models bring an inch or so, while others have enough
dry air for little to no snow to make it to the ground.

The amount of low level saturation will also affect cloud bases
and visibilities. Drier models solutions suggest mainly VFR, while
those that bring snow would have lower ceilings and visibilities
for a time. Will hopefully get a better picture of things as the
new model runs come in today.

&&

.MARINE...

Could see a few gusts to 25 knots tonight, but seems too
borderline for a Small Craft Advisory, so will continue to hold
off.

Stronger southerly winds are likely Saturday ahead of an
approaching low pressure system. Wind gusts of 25 to 30 knots are
probable in the afternoon and into the evening. Waves will build
through the day as well, with the highest waves in the northern
marine zones. Seems a Small Craft Advisory will likely be needed
for this period.

&&

.PREV DISCUSSION... /Issued 335 AM CST Fri Feb 3 2017/

SHORT TERM...

Today and Tonight...Forecast Confidence...High

Main concerns are wind chills in the single digits below south
areas, and around 10 below north areas into mid morning.

Wind should pick up a little again today due to the moderate
pressure gradient northeast of the surface high exiting the central
plains.

A weak short wave in the zonal upper jet moves across southern
Wisconsin this morning, and then becomes more west.  Little in the
way of upper divergence or 700 Mb upward motion until near sunrise
Saturday in south central Wisconsin.  The mid and low levels are
dry.  Some high clouds early this morning mainly south area, then
high clouds spreading in tonight.  However these do not appear to be
thick, so still good radiation conditions as the north end of the
surface ridge moves across.  Before that, wind should pick up a
little again today due to the moderate pressure gradient northeast
of the surface high exiting the central plains.

LONG TERM...

SATURDAY THROUGH SUNDAY... Forecast confidence is medium.

700mb frontogenesis will be the focus for snow across northern WI
Sat afternoon and evening. There is a chance for light snow to brush
southern WI, but amounts are looking less and less. Flurries or even
light freezing drizzle is a small possibility early Sunday morning
due to subtle lingering forcing and shallow moisture.

MONDAY THROUGH WEDNESDAY... Forecast confidence is medium.

We are keeping an eye on a low pressure system expected to track
through the Midwest and Great Lakes early next week. The initial
round of precip should arrive in southern WI Monday evening with a
weak shortwave, 850mb frontogenesis, and the right entrance region
of an upper jet. Precip type is uncertain, but there is a small
chance of freezing rain given warmer temps aloft with the elevated
warm front. The more likely scenario is that surface temperatures
warm above freezing right as the precip is arriving, so it falls as
rain.

Precip type will transition to rain during the day Tue as the upper
trough reaches the center of the country, but this is also the
likely time of much lighter amounts, as the surface low should track
somewhere between northern IL and southern WI. The GFS is trending
south to line up better with the ECMWF and Canadian models.

Tuesday night the winds pick up as low pressure deepens over the
Great Lakes. Temps will turn cold enough for accumulating snow in
southern WI, but amounts are very uncertain. Stay tuned.

THURSDAY AND BEYOND... Forecast confidence medium.

High pressure will slide through the area later in the week. Colder,
more seasonable temperatures will return.

AVIATION/12Z TAFS/...

VFR conditions are expected through tonight. High pressure will move
across the mid Mississippi Valley area during this period. Some high
clouds will push east across southern portions of the area early
this morning, with mostly clear skies returning by late morning.
Winds will remain westerly through the period, gusting to near 25
knots at times this afternoon.

MARINE...

Westerly winds will linger into tonight across the area. Gusts to
around 20 knots are expected during this time, with a few gusts to
25 knots possible. Any high waves will be over the open waters of
Lake Michigan. Thus, will continue to hold off on a Small Craft
Advisory.

A better chance at persistent 25 to 30 knot gusts from the south to
southwest will come Saturday into Saturday night, as the pressure
gradient tightens with the approach of low pressure.  Winds will
veer to the northwest on Sunday, with 25 knot gusts still possible.
A Small Craft Advisory will likely be needed during this period.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE...Hentz
Saturday THROUGH Thursday...MRC
Hazardous weather outlook, Feb 3, 10:58 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1058 AM CST FRI FEB 3 2017

WIZ046-047-051-052-056>060-062>072-041700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1058 AM CST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MIXED PRECIPITATION, INCLUDING SOME SNOW ACCUMULATION, WILL
LIKELY OCCUR FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. HAZARDOUS
TRAVEL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-041700-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1058 AM CST FRI FEB 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST TO NORTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY
LEVELS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTH WINDS AND WAVES WILL LIKELY REACH SMALL CRAFT CRITERIA
SATURDAY AND SATURDAY NIGHT AHEAD OF LOW PRESSURE MOVING ACROSS
THE WESTERN GREAT LAKES.

NORTHWEST WINDS MAY REACH SMALL CRAFT CRITERIA SUNDAY.

BRISK EAST TO SOUTHEAST WINDS AND HIGH WAVES AHEAD OF STRONG LOW
PRESSURE...WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS MONDAY
AFTERNOON INTO TUESDAY.

WWW.WEATHER.GOV/MKX
MG

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.